TITLE

An Elementary Remark on the Accuracy of Approximations by Regular Continued Fractions

AUTHOR(S)
Bauer, F. L.
PUB. DATE
June 2006
SOURCE
Mathematical Intelligencer;Summer2006, Vol. 28 Issue 3, p38
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
The article reflects on the accuracy of approximations by regular continued fractions. Continued fractions have been used for the approximation of irrational real numbers. Common lore says that negative decimal logarithm of the relative error in the approximating quotient is close to the sum of the decimal logarithms of the numerator and the denominator.
ACCESSION #
22379935

 

Related Articles

  • Defining Fractions. H. W. // American Educator;Fall2009, Vol. 33 Issue 3, p12 

    The article deals with the advantages that can be derived from the refined definition of a fraction as a point on the number line. The first major advantage of understanding fractions as points on the number line is that all fractions are created equal. The second is the inherent flexibility...

  • Optimal Inequalities for Generalized Logarithmic, Arithmetic, and Geometric Means. Bo-Yong Long; Yu-Ming Chu // Journal of Inequalities & Applications;2010, Vol. 2010, p1 

    For p ϵ R, the generalized logarithmic mean Lp(a, b), arithmetic mean A(a, b), and geometric mean G(a, b) of two positive numbers a and b are defined by Lp(a, b) = a, for a = b, Lp(a, b) = [(bp+1 - ap+1)/((p + 1)(b - a))]1/p, for p≠0, p≠ - 1, and a≠b, Lp(a, b) =...

  • Optimal power mean bounds for the second Yang mean. Li, Jun-Feng; Yang, Zhen-Hang; Chu, Yu-Ming // Journal of Inequalities & Applications;2/1/2016, Vol. 2016 Issue 1, p1 

    In this paper, we present the best possible parameters p and q such that the double inequality holds for all $a, b>0$ with $a\neq b$, where $M_{r}(a,b)=[(a^{r}+b^{r})/2]^{1/r}$ ( $r\neq0$) and $M_{0}(a,b)= \sqrt {ab}$ is the rth power mean and...

  • Algebraic Jacobi-Perron algorithm for biquadratic numbers. Tamura, Jun-ichi; Yasutomi, Shin-ichi // AIP Conference Proceedings;7/26/2010, Vol. 1264 Issue 1, p139 

    We introduced a new algorithm [6] which is something like the modified Jacobi-Perron algorithm and we conjectured that the expansion obtained by our algorithm for a = (α1,...,as)∈Ks (with some natural conditions on a) becomes periodic for any...

  • The Optimal Convex Combination Bounds of Arithmetic and Harmonic Means for the Seiffert's Mean. Yu-Ming Chu; Ye-Fang Qiu; Miao-Kun Wang; Gen-Di Wang // Journal of Inequalities & Applications;2010, Vol. 2010, p1 

    We find the greatest value α and least value β such that the double inequality αA(a, b) + (1 − α)H(a, b) < P(a, b) < βA(a, b) (1−β)H(a, b) holds for all a, b > 0with a/ b. Here A(a, b),H(a, b), and P(a, b) denote the arithmetic, harmonic, and Seiffert’s means...

  • Optimal Inequalities among Various Means of Two Arguments. Ming-yu Shi; Yu-ming Chu; Yue-ping Jiang // Abstract & Applied Analysis;2009, Special section p1 

    We establish two optimal inequalities among power meanMp(a, b) = (ap/2 + bp/2)1/p, arithmetic mean A(a, b) = (a + b)/2, logarithmic mean L(a, b) = (a − b)/(log a − log b), and geometric mean G(a, b) = √ ab.

  • An Optimal Double Inequality between Power-Type Heron and Seiffert Means. Yu-Ming Chu; Miao-Kun Wang; Ye-Fang Qiu // Journal of Inequalities & Applications;2010, Vol. 2010, p1 

    For k ϵ [0, +∞), the power-type Heron mean Hk(a, b) and the Seiffert mean T(a, b) of two positive real numbers a and b are defined by Hk(a, b) = ((ak + (ab)k/2 + bk)/3)1/k, k≠0; Hk(a, b) + √ab, k = 0 and T(a, b) = (a - b)/2arctan((a - b)/(a + b)), a≠b; T(a, b) = a, a =...

  • A variant of the continued fraction expansion algorithm. Alexandru, HORVÁTH // Interdisciplinarity in Engineering;2015, Vol. 19, p793 

    In this note we introduce a new algorithm to compute the continued fraction of a real number. The main difference to the classical algorithm is that our algorithm uses only the number itself to be developed in continued fraction in every step of the iteration process, i.e. the number to be...

  • ar·ith·met·ic progression.  // American Heritage Student Science Dictionary;2009, p21 

    A definition of "arithmetic progression" is presented. It refers to a sequence of numbers such as 1, 3, 5, 7, 9..., in which each term after the first is formed by adding a constant to the preceding number.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics